Alert archive / Colorado / High Wind Watches in 2022
High Wind Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Apr 6, 2022, 3:28 AM MDT for 4 counties in Colorado. It took effect at Apr 7, 2022, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 6, 2022, 3:28 AM MDT (09:28 UTC)
- In effect from
- Apr 7, 2022, 11:00 AM MDT
- Expired
- Apr 6, 2022, 2:52 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095 WWUS75 KPUB 060928 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 328 AM MDT Wed Apr 6 2022 COZ095>099-061730- /O.NEW.KPUB.HW.A.0004.220407T1700Z-220408T0100Z/ /O.CON.KPUB.HW.W.0008.220406T1500Z-220407T0100Z/ Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 328 AM MDT Wed Apr 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...For the High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. For the High Wind Watch, north winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...Kiowa, Bent, Prowers and Baca Counties. * WHEN...For the High Wind Warning, from 9 AM this morning to 7 PM MDT this evening. For the High Wind Watch, from Thursday morning through Thursday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
3 follow-up statements
199 WWUS75 KPUB 061548 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 948 AM MDT Wed Apr 6 2022 COZ095>099-070100- /O.CON.KPUB.HW.W.0008.000000T0000Z-220407T0100Z/ /O.CON.KPUB.HW.A.0004.220407T1700Z-220408T0100Z/ Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 948 AM MDT Wed Apr 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...For the High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. For the High Wind Watch, north winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...Kiowa, Bent, Prowers and Baca Counties. * WHEN...For the High Wind Warning, until 7 PM MDT this evening. For the High Wind Watch, from Thursday morning through Thursday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
298 WWUS75 KPUB 061623 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1023 AM MDT Wed Apr 6 2022 COZ096-098-099-070030- /O.NEW.KPUB.DU.Y.0001.220406T1623Z-220407T0000Z/ /O.CON.KPUB.HW.W.0008.000000T0000Z-220407T0100Z/ /O.CON.KPUB.HW.A.0004.220407T1700Z-220408T0100Z/ Eastern Kiowa County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 1023 AM MDT Wed Apr 6 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...For the High Wind Warning and blowing dust advisory, northwest winds 30 to 40 mph with gusts up to 60 mph. For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust. For the High Wind Watch, north winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Eastern Kiowa County, Lamar Vicinity/Prowers County and Springfield Vicinity/Baca County Counties. * WHEN...For the High Wind Warning, until 7 PM MDT this evening. For the Blowing Dust Advisory, until 6 PM MDT this evening. For the High Wind Watch, from Thursday morning through Thursday evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ095-097-070030- /O.CON.KPUB.HW.W.0008.000000T0000Z-220407T0100Z/ /O.CON.KPUB.HW.A.0004.220407T1700Z-220408T0100Z/ Western Kiowa County-Las Animas Vicinity/Bent County- 1023 AM MDT Wed Apr 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...For the High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. For the High Wind Watch, north winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...Kiowa, Bent, Prowers and Baca Counties. * WHEN...For the High Wind Warning, until 7 PM MDT this evening. For the High Wind Watch, from Thursday morning through Thursday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Hodanish
666 WWUS75 KPUB 062052 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 252 PM MDT Wed Apr 6 2022 COZ096-098-099-070500- /O.UPG.KPUB.HW.A.0004.220407T1700Z-220408T0100Z/ /O.NEW.KPUB.HW.W.0009.220407T1700Z-220408T0100Z/ /O.CON.KPUB.HW.W.0008.000000T0000Z-220407T0100Z/ /O.CON.KPUB.DU.Y.0001.000000T0000Z-220407T0000Z/ Eastern Kiowa County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 252 PM MDT Wed Apr 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY... * WHAT...For the first High Wind Warning, north winds 25 to 35 mph with gusts up to 60 mph. For the second High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. For the Blowing Dust Advisory, visibility reduced at times due to areas of blowing dust. * WHERE...Eastern Kiowa County, Lamar Vicinity/Prowers County and Springfield Vicinity/Baca County Counties. * WHEN...For the first High Wind Warning, until 7 PM MDT this evening. For the second High Wind Warning, from 11 AM to 7 PM MDT Thursday. For the Blowing Dust Advisory, until 6 PM MDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ095-097-070500- /O.UPG.KPUB.HW.A.0004.220407T1700Z-220408T0100Z/ /O.NEW.KPUB.HW.W.0009.220407T1700Z-220408T0100Z/ /O.CON.KPUB.HW.W.0008.000000T0000Z-220407T0100Z/ Western Kiowa County-Las Animas Vicinity/Bent County- 252 PM MDT Wed Apr 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY... * WHAT...For the first High Wind Warning, north winds 25 to 30 mph with gusts up to 55 mph. For the second High Wind Warning, north winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Western Kiowa County and Las Animas Vicinity/Bent County Counties. * WHEN...For the first High Wind Warning, until 7 PM MDT this evening. For the second High Wind Warning, from 11 AM to 7 PM MDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Hodanish
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Apr 5, 11:45 PM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 5, 11:45 PM MDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1145 PM MDT Tue Apr 5 2022 .UPDATE... Issued at 929 PM MDT Tue Apr 5 2022 Per 00z high res data, and in collaboration with neighboring offices to the north, have expanded Red Flag Warnings and High Wind Warnings in time to begin at 9 AM instead of 11 AM. Signals in high res models suggest an increase in winds as mixing sets in between 9 AM and 10 AM across northeast portions of the area with dew points now drier in latest set of runs. This would bode for an earlier start to Red Flag and High Wind Warnings. Update will be out shortly. && .SHORT TERM...(This evening through Wednesday) Issued at 240 PM MDT Tue Apr 5 2022 Key Messages: 1) Cool front slowly pushing west-southwest across the western sections of the southeast plains. 2) Strong winds still ongoing across all of the region. 3) Another Red Flag day across the plains/SLV tomorrow with High Wind warning far eastern plains. Currently... Pretty fascinating meteorological event ongoing across the region as a very strong cold front is "backdooring" its way westward slowly across the region. At 2 pm, the front extended from roughly the KCOS area...to just east of Pueblo and then Southeast down towards SW Baca county and into far NE New Mexico. Temp at 2 pm were currently around 60 across the NE sections of the southeast plains while here in Pueblo and Trinidad it war around 80F. Temps have cooled dramatically across N El Paso count with readings in the U40s to L50s. In the larger valleys, temps were around 60F with mountains in the 20s and 30s. Rest of Today and into Tonight... Hi res guidance is in the ballpark with the current synoptic situation, albeit the front is a county or two farther west than what the HRRR has it at this time. Believe the front will slowly (with the emphasis on the word slowly) push towards the west with tine and should eventually push back to the mtns around sunset. Winds were still quite strong across the region with sustained winds in the 25 to 35 mph range with gusts 35 to 45 mph most locations. Showers (likely mostly virga) were noted over the central mtn region and the higher elevations of the Pikes Peak region. For this evening, another re-enforcing boundary is expected to push down the plains as northwesterly winds re-intensify across the Palmer Divide and gradually push south. In the meantime, northeast flow will continue over most of the plains. By last this evening the secondary front will push south to the NM border. Breezy to gusty winds from will continue through the night over the region, while winds at mtn tops will remain strong. Snow showers will continue across the central mtn region through this evening and into tonight. Tomorrow... Very dry air will push into the region with dwpts approaching Zero degrees F across all of the region. The continuation of strong northwest winds tomorrow and the low RH values will bring Red Flag conditions to all of the plains and San Luis valley tomorrow. The strongest winds tomorrow will occur over the far eastern plains, and confidence is rather high that these winds will exceed high wind criteria, and for this reason a HIGH WIND WARNING has been issued for the far eastern plains. Although it will be much drier tomorrow, temps will be noticeably cooler, with max temps only reaching the 40s to M50s across most of the plains and San Luis valley. higher mtns will be in the tens and 20s, with 30s mid mtn regions. With the strong winds and relatively cool temps, it will feel rather chilly across the region tomorrow. .LONG TERM...(Wednesday night through Tuesday) Issued at 240 PM MDT Tue Apr 5 2022 High fire danger looks to continue through much of the extended forecast period. Operational solutions diverge significantly going into early next week with how they want to handle the next upper storm system. Ensembles tend to support the previous GFS and currently ECMWF. Wednesday night through Friday...southern Colorado will be under strong northwesterly flow aloft, with an upper trough over the Great Lakes region, and high pressure to the west. Model guidance has a few light snow showers over the Central Mountains early Wednesday evening, drying out overnight into Thursday morning. Dangerous fire weather conditions are expected on Thursday with strong winds and low humidity values across the region. The gradient will be strongest out near the Kansas border, where northerly winds gusting near 60 mph will continue. Kiowa, Prowers and Baca Counties may need another high wind highlight. Elsewhere across the Plains, winds will be gusty as well, mainly in the 30 to 40 mph range. Dry air will be in place, with humidity values around 10 to 15 percent. The combination of strong winds and low humidity will lead to dangerous fire weather conditions Thursday afternoon. Afternoon highs on Thursday will top out in the upper 50s to lower 60s. The gradient begins to relax on Friday as the upper storm system tracks slowly to the east. Winds will remain gusty, especially out near the Kansas border. Gusts will be much less, mostly around 30 mph. However, humidity values will remain low, leading to dangerous fire weather conditions across the Plains. Afternoon highs will warm in the 60s across the Plains. Saturday...shortwave ridging is forecast to move across Colorado ahead of the next storm system. Flow will shift more westerly and mixing will likely produce warm afternoon temperatures. Highs will likely climb into the lower 80s across the Plains. Humidity values will once again be low, and combine with winds near 25 mph to produce near critical, to critical, fire weather conditions. Sunday through Tuesday...there is a high degree of uncertainty with the next upper level storm system. The previous GFS and ECMWF were both suggesting at an impactful storm system moving across the area early next week including Mountain snowfall and fire weather concerns. The latest GFS however, has changed dramatically over the previous run. The current spread in the operational solutions has an upper low somewhere from Wyoming to Arizona. The ECMWF and the ensemble mean are pretty close on storm track across the Four Corners region, while the Canadian is over Arizona. Fire weather concerns begin to ramp up again on Sunday, and especially Monday, which could be the most dangerous day. Snow will likely move into the Continental Divide on Sunday and prevail through early next week. The potential also exists for a few storms on the Plains Monday, but given the uncertainty in storm track, the setup is wishy-washy at best. The main takeaway from the extended period will be a prolonged fire danger concern into early next week. Mozley && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1137 PM MDT Tue Apr 5 2022 VFR conditions expect over the next 24 hours with gusty north winds increasing later tonight and into tomorrow morning. Gusts to 35 to 45 kts will be possible at KCOS and KPUB late Wednesday morning through afternoon. Northwest winds gusting to 30 kts will spread into the KALS terminal. Winds will gradually decrease through late afternoon and evening for all three terminals. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 9 AM to 9 PM MDT Wednesday for COZ224- 226>237. High Wind Warning from 9 AM to 7 PM MDT Wednesday for COZ095>099. Winter Weather Advisory until midnight MDT tonight for COZ058- 060. && UPDATE...KT SHORT TERM...HODANISH LONG TERM...MOZLEY AVIATION...KT
Hazardous weather outlook, Apr 5, 9:42 PM MDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 942 PM MDT Tue Apr 5 2022 COZ058>089-093>099-070345- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 942 PM MDT Tue Apr 5 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Strong winds will gradually decrease overnight but will remain windy across most areas with gusts up to 30 to 45 mph. This will cause patchy blowing dust across the plains and areas of blowing snow across the higher mountains. Light snow across the central mountains will diminish after midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another round of strong winds and high fire danger will spread across southern Colorado with critical fire weather conditions expected across the San Luis Valley and all of the southeast plains beginning late Wednesday morning and continuing through Wednesday evening. Strong north winds gusting to 60 mph will be possible across eastern portions of Kiowa, Bent, Prowers and Baca counties on Wednesday. Critical fire weather conditions will likely return to the area for Thursday as another round of strong winds and low relative humidity impact the region. Friday and Saturday will be a little less windy, but smaller areas of high fire danger will be possible both days. Winds increase again for Sunday and Monday with a return of critical fire weather conditions for the plains and some showers for the mountains and valleys. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the central mountains and far southeast plains tonight. 31/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:46 AM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 9 more | 40 hr |
| Apr 6, 10:23 AM MDT | Blowing Dust Advisory | PUB | Baca, Kiowa, Prowers | 8 hr |
| Apr 6, 2:52 PM MDT | High Wind Warning | PUB | Baca, Bent, Kiowa, Prowers | 28 hr |
Nearby
High Wind Watches in Colorado, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.